Alert archive / Missouri / Wind Advisories in 2017
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 10, 2017, 9:28 AM CST for 37 counties in Missouri; 7 counties in Kansas. It took effect at Jan 10, 2017, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 9:28 AM CST (15:28 UTC)
- In effect from
- Jan 10, 2017, 10:00 AM CST
- Expired
- Jan 10, 2017, 3:59 PM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 3.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS73 KEAX 101528 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 928 AM CST TUE JAN 10 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-102330- /O.NEW.KEAX.WI.Y.0001.170110T1600Z-170111T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF ATCHISON, PAOLA, OSAWATOMIE, LOUISBURG, PLEASANTON, LA CYGNE, MOUND CITY, WATHENA, ELWOOD, TROY, HIGHLAND, FORT LEAVENWORTH, LEAVENWORTH, LANSING, KANSAS CITY KANSAS, OVERLAND PARK, STANLEY, OLATHE, SHAWNEE, LENEXA, TARKIO, ROCKPORT, FAIRFAX, MARYVILLE, GRANT CITY, ALBANY, STANBERRY, KING CITY, BETHANY, PRINCETON, MERCER, UNIONVILLE, LANCASTER, QUEEN CITY, GREENTOP, DOWNING, GLENWOOD, OREGON, MAITLAND, FOREST CITY, CRAIG, SAVANNAH, COUNTRY CLUB VILLA, MAYSVILLE, STEWARTSVILLE, OSBORN, UNION STAR, CLARKSDALE, GALLATIN, JAMESPORT, TRENTON, MILAN, GREEN CITY, KIRKSVILLE, ST. JOSEPH AIRPORT, ST. JOSEPH, CAMERON, PLATTSBURG, LATHROP, HAMILTON, BRAYMER, POLO, BRECKENRIDGE, CHILLICOTHE, BROOKFIELD, MARCELINE, MACON, LA PLATA, PARKVILLE, PLATTE CITY, RIVERSIDE, WEATHERBY LAKE, WESTON, GLADSTONE, LIBERTY, EXCELSIOR SPRINGS, RICHMOND, LAWSON, CARROLLTON, SALISBURY, BRUNSWICK, KEYTESVILLE, MOBERLY, KANSAS CITY, INDEPENDENCE, ODESSA, HIGGINSVILLE, LEXINGTON, CONCORDIA, MARSHALL, FAYETTE, GLASGOW, NEW FRANKLIN, BELTON, RAYMORE, HARRISONVILLE, PLEASANT HILL, WARRENSBURG, SEDALIA, BOONVILLE, BUTLER, ADRIAN, RICH HILL, CLINTON, AND WINDSOR 928 AM CST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...LATE THIS MORNING THROUGH EARLY THIS EVENING. * WINDS...GUSTS EXCEEDING 45MPH WILL BE POSSIBLE THROUGHOUT THE DAY. * IMPACTS...CAN MAKE DRIVING DIFFICULT...PARTICULARLY FOR HIGH PROFILE VEHICLES...AND BLOW LOOSE...LIGHTWEIGHT OBJECTS AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 30 MPH ARE EXPECTED WITH GUSTS TO 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING AND SECURE LOOSE...LIGHTWEIGHT ITEMS SUCH AS TRASH CANS. && $$
1 follow-up statement
069 WWUS73 KEAX 102159 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 359 PM CST TUE JAN 10 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-102300- /O.CAN.KEAX.WI.Y.0001.000000T0000Z-170111T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF ATCHISON, PAOLA, OSAWATOMIE, LOUISBURG, PLEASANTON, LA CYGNE, MOUND CITY, WATHENA, ELWOOD, TROY, HIGHLAND, FORT LEAVENWORTH, LEAVENWORTH, LANSING, KANSAS CITY KANSAS, OVERLAND PARK, STANLEY, OLATHE, SHAWNEE, LENEXA, TARKIO, ROCKPORT, FAIRFAX, MARYVILLE, GRANT CITY, ALBANY, STANBERRY, KING CITY, BETHANY, PRINCETON, MERCER, UNIONVILLE, LANCASTER, QUEEN CITY, GREENTOP, DOWNING, GLENWOOD, OREGON, MAITLAND, FOREST CITY, CRAIG, SAVANNAH, COUNTRY CLUB VILLA, MAYSVILLE, STEWARTSVILLE, OSBORN, UNION STAR, CLARKSDALE, GALLATIN, JAMESPORT, TRENTON, MILAN, GREEN CITY, KIRKSVILLE, ST. JOSEPH AIRPORT, ST. JOSEPH, CAMERON, PLATTSBURG, LATHROP, HAMILTON, BRAYMER, POLO, BRECKENRIDGE, CHILLICOTHE, BROOKFIELD, MARCELINE, MACON, LA PLATA, PARKVILLE, PLATTE CITY, RIVERSIDE, WEATHERBY LAKE, WESTON, GLADSTONE, LIBERTY, EXCELSIOR SPRINGS, RICHMOND, LAWSON, CARROLLTON, SALISBURY, BRUNSWICK, KEYTESVILLE, MOBERLY, KANSAS CITY, INDEPENDENCE, ODESSA, HIGGINSVILLE, LEXINGTON, CONCORDIA, MARSHALL, FAYETTE, GLASGOW, NEW FRANKLIN, BELTON, RAYMORE, HARRISONVILLE, PLEASANT HILL, WARRENSBURG, SEDALIA, BOONVILLE, BUTLER, ADRIAN, RICH HILL, CLINTON, AND WINDSOR 359 PM CST TUE JAN 10 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WIND ADVISORY. WINDS HAVE WEAKENED BELOW WIND ADVISORY CRITERIA HOWEVER GUSTS TO 30 MILES PER HOUR WILL STILL BE POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 10, 5:42 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 10, 5:42 AM CST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 542 AM CST Tue Jan 10 2017 .Discussion... Issued at 400 AM CST TUE JAN 10 2017 ...Impactful winter storm increasingly possible this weekend... Currently, an upper level short wave and associated surface low are moving across the northern part of our area giving us the non- diurnal temp curve, gusty winds, and drizzle potential for this morning. The non-diurnal temp curve has allowed temps to stay above freezing so any precipitation that falls will be in liquid form. According to short term model guidance, most of the drizzle will occur north of I-70. Winds will remain gusty today, around 30 mph, and may flirt with wind advisory thresholds but will let the next shift evaluate whether or not an advisory should be issued. As the surface low slides off to the north-northeast this morning a weak cold front will push through the area. Winds will shift to the northwest briefly until a surface high slides in this evening shifting winds back to the south. As a result temperatures will begin to decrease shortly after noon but only down to the upper 20s to mid 30s. Temperatures will then start to increase after midnight Wednesday as another surface low from the Rockies and warm front begin to move into the area. Temps Wednesday will warm into the low 60s for areas south of I-70, low to mid 50s between I-70 and HWY 36, and mid 40s along the IA border. Drizzle chances return Wednesday afternoon through Thursday morning as a cold front associated with the aforementioned surface low sweeps through the area. Below freezing surface temperatures will follow the cold front. This coupled with the remaining warm air aloft will make the drizzle transition to freezing drizzle around midnight. All precipitation expected Wed/Thu should be east and south of I-35. At this point very little, if any, accumulation is expected. Our attention then turns to the weekend as the potential for a winter storm still remains a decent possibility for the entire forecast area. There is still fairly good agreement on the aforementioned cold front stalling near the MO/AR border due to a strong surface high over the western Atlantic and a strong arctic surface high moving into the Northern Plains. The surface high over the Atlantic will advect plenty of low-level moisture into the area, while the arctic high will advect below freezing surface temperatures into the area. Models are also in fairly good agreement with the upper level closed low coming in from the southwestern US, which will provide the upper level energy for this event. In addition, there is decent agreement among models regarding the elevated warm layer and surface freezing line. The GFS, ECMWF, and Canadian all keep temperatures around 850 mb above freezing with the surface freezing line south of the forecast area. This would result in freezing rain being the dominate precipitation type for Friday/Saturday. Models begin to diverge Saturday though especially in regard to location of the surface freezing line. The GFS moves the line north quicker than the ECMWF and Canadian. If this were to happen, we could potentially see more rain than freezing rain. Right now though freezing rain still is the most likely precip type Saturday. Despite the location differences of the surface freezing line Saturday, all models are in agreement that the surface freezing line will be in northern MO by Sunday afternoon which will result in a transition to rain by Sunday afternoon for most in the area. Still too early to dive into the details about precipitation totals though. And again, can't stress enough that we are still 4 days out so conditions are likely to change and models are still not in 100% agreement. Stay tuned for updates... && .Aviation...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 540 AM CST TUE JAN 10 2017 VFR conditions will prevail throughout the forecast period. However, there are some other concerns for the first few hours of the period. A surface low is working its way north-northeast across the area right now and has created a strong pressure gradient and has a strong low-level jet associated with it. Therefore, LLWS is anticipated for the first couple of hours for the entire forecast area. Not a whole lot in the way of directional shear but the speed shear is strong enough to cause concern. The LLWS will diminish after 14Z but strong surface winds with gusts around 30 kts will remain until dusk. In addition, the surface low will bring a chance of drizzle through the area this morning from west to east. This activity will be scattered and mainly north of I-70. Finally, a cold front associated with the surface low will sweep through the area this morning. A stratus deck is likely to accompany the frontal passage but coverage is not expected to create MVFR ceilings. Also, the directional wind change will be short-lived as a surface high quickly slides into the area this evening giving the area southerly winds again. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Grana Aviation...Grana
Hazardous weather outlook, Jan 10, 5:45 AM CST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 545 AM CST TUE JAN 10 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 545 AM CST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT FREEZING DRIZZLE WILL BE POSSIBLE WEDNESDAY NIGHT. WIDESPREAD IMPACTS ARE NOT ANTICIPATED WITH THIS SYSTEM. CONFIDENCE CONTINUES TO INCREASE THAT A WINTER STORM SYSTEM WILL IMPACT MUCH OF THE LOWER MISSOURI VALLEY THIS WEEKEND. THIS FEATURE WILL BRING A WINTRY MIX OF PRECIPITATION TO THE AREA...WITH ICING LOOKING MORE PROBABLE AS FREEZING RAIN OVERSPREADS THE AREA FRIDAY NIGHT THROUGH SUNDAY. IF LATER ARRIVING DATA CONTINUES TO SUGGEST SUCH A SCENARIO...DANGEROUS TRAVEL CONDITIONS WILL BECOME LIKELY FRIDAY NIGHT THROUGH AT LEAST EARLY SUNDAY AS TEMPERATURES REMAIN BELOW FREEZING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Wind Advisories in Missouri, 2017Wind Advisories in Kansas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.